U.S. doctors online nowAsk doctors free
New York, IA
A 21-year-old female asked:

i took the plan b morning after pill and one week later in experiencing brown discharge. is that normal or am i possibly pregnant?

2 doctor answers3 doctors weighed in
Dr. Douglas Lawson
Obstetrics and Gynecology 28 years experience
Yes and yes: Plan B is at best 75% effective, so also consider pregnancy as a possibility and don't use plan B as you only form of birth control. However, plan B use also typically causes some irregular bleeding like what you are describing.
Dr. David Lipkin
Internal Medicine 52 years experience
Can cause bleeding: But, pregnancy is also a possibility as Plan B won't abort a fertilized egg or an embryo. Do a pregnancy test and if negative repeat it in 1 week. If significant vaginal bleeding or pain develop go to the ER because a miscarriage or tubal pregnancy are also possible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 12, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.